Rhabdomyolysis in a hepatitis C virus infected patient treated with telaprevir and simvastatin

Autores: de Kanter Clara TMM, van Luin Matthijs, Solas Caroline, Burger David M, Vrolijk Jan Maarten

Resumen

A 46-year old man with a chronic hepatitis C virus infection received triple therapy with ribavirin, pegylated interferon and telaprevir. The patient also received simvastatin. One month after starting the antiviral therapy, the patient was admitted to the hospital because he developed rhabdomyolysis. At admission simvastatin and all antiviral drugs were discontinued because toxicity due to a drug-drug interaction was suspected. The creatine kinase peaked at 62,246 IU/L and the patient was treated with intravenous normal saline. The patient’s renal function remained unaffected. Fourteen days after hospitalization, creatine kinase level had returned to 230 IU/L and the patient was discharged. Telaprevir was considered the probable causative agent of an interaction with simvastatin according to the Drug Interaction Probability Scale. The interaction is due to inhibition of CYP3A4-mediated simvastatin clearance. Simvastatin plasma concentration increased 30 times in this patient and statin induced muscle toxicity is related to the concentration of the statin in blood. In conclusion, with this case we illustrate that telaprevir as well as statins are susceptible to clinical relevant drug-drug interactions.

Palabras clave: Drug interaction HCV protease inhibitor adverse effect.

2014-07-07   |   297 visitas   |   Evalua este artículo 0 valoraciones

Vol. 13 Núm.4. Julio-Agosto 2014 Pags. 452-455 Ann Hepatol 2014; 13(4)